Nebraska, 2005

Hail in Nebraska, September 24 to 25, 2005

September 24 to 25, 2005 · NWS LBF · 14 events in 8 counties and zones

14 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 24, 12:51 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 24, 12:51 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT SAT SEP 24 2005

.DISCUSSION...
AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS
WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW.
SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP
WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD
PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT
SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY
FOCUS FOR ANY TORNADIC ACTIVITY.

EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP
WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE
H7 CAP HOLDS.

FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA.
LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES
ASSOCIATED WITH DEPARTING MCS.

SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE
SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS
SWRN ZONES.

MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND
AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY.
CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW.

THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Sep 24, 2:54 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SAT SEP 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-252100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR
BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE
ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE
FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO
BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

DDB

In the hours before

Special weather statement, Sep 24, 3:10 PM CST, 1 hour 49 minutes before
NEZ007-009-010-027>029-038-250400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT SAT SEP 24 2005

TORNADO WATCH 814 IS IN EFFECT UNTIL 1100 PM CDT FOR THE
FOLLOWING LOCATIONS

IN NORTH CENTRAL NEBRASKA...

COUNTIES INCLUDED ARE...

BOYD...CUSTER...GARFIELD...HOLT...LOUP...ROCK...WHEELER

CDC

The radar

The North Platte radar (KLNX), 120 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Garfield

When
September 24, 4:59 PM CST
Where
Garfield County, 5 mi N of Burwell
Measured
1.75 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.850, -99.133

Hail, Hayes

When
September 24, 5:35 PM CST to 5:40 PM CST
Where
Hayes County, 8 mi SE of Hayes Center
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.433, -100.917

Hail, Wheeler

When
September 24, 5:50 PM CST to 5:56 PM CST
Where
Wheeler County, 5 mi S of Bartlett
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -98.550

Hail, Wheeler

When
September 24, 6:09 PM CST
Where
Wheeler County, Bartlett
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.883, -98.550

Hail, Wheeler

When
September 24, 6:24 PM CST
Where
Wheeler County, 9 mi SE of Bartlett
Measured
1.75 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.783, -98.433

Hail, Wheeler

When
September 24, 6:35 PM CST
Where
Wheeler County, 8 mi SE of Bartlett
Measured
1.25 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.800, -98.433

Hail, Lincoln

When
September 24, 6:50 PM CST to 6:55 PM CST
Where
Lincoln County, 3 mi SW of Brady
Measured
1.25 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.000, -100.400

Hail, Brown

When
September 24, 8:05 PM CST to 8:25 PM CST
Where
Brown County, 12 mi S of Ainsworth
Measured
2 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
42.383, -99.850

Hail, Garfield

When
September 24, 8:22 PM CST
Where
Garfield County, Burwell
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
41.783, -99.133

Hail, Rock

When
September 24, 9:00 PM CST
Where
Rock County, 8 mi S of Bassett
Measured
1.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
42.467, -99.517

Hail, Brown

When
September 24, 9:00 PM CST to 9:30 PM CST
Where
Brown County, 10 mi S of Ainsworth
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
42.400, -99.850

Hail, Rock

When
September 24, 9:15 PM CST
Where
Rock County, 6 mi SSE of Bassett
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.500, -99.467

Hail, Holt

When
September 24, 10:45 PM CST
Where
Holt County, Inman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.367, -98.550

Hail, Cherry

When
September 25, 12:05 AM CST
Where
Cherry County, 35 mi SW of Merriman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.550, -102.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468817, 5468820, 5468818, 5468819, 5468821, 5468822, 5468823, 5468824, 5468825, 5468826, 5468828, 5468827, 5468829, 5468830.